An Extension of the Geometric Distribution with Properties and Applications

Authors

  • Subrata Chakraborty Professor, Department of Statistics, Dibrugarh University
  • Seng Huat Ong Professor, UCSI University, Kuala Lumpur, Malaysia
  • Aniket Biswas Dibrugarh University

DOI:

https://doi.org/10.17713/ajs.v52i3.1487

Abstract

A new parameter is introduced to extend the geometric distribution using Azzalini's method. Several important structural properties of the proposed two-parameter extended geometric distribution are investigated. Characterizations including for the geometric distribution, in terms of the proposed model, are established. Maximum likelihood estimation, method of moment estimation and relative frequency based estimation of the parameters are discussed in detail. The likelihood ratio test regarding relevance of the additional parameter is presented. Bayesian estimation of the parameters using STAN is also discussed. The proposed model is compared with some recently introduced two-parameter count models by analyzing two real-life datasets. The findings clearly indicate superiority of the proposed model over the rest.

Downloads

Published

2023-07-18

How to Cite

Chakraborty, S., Ong, S. H., & Biswas, A. (2023). An Extension of the Geometric Distribution with Properties and Applications. Austrian Journal of Statistics, 52(3), 124–142. https://doi.org/10.17713/ajs.v52i3.1487